Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Burlington, VT

August 19, 2011Orange County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Aug 19, 2011, 3:33 PM EDT for Orange County, Windsor County, Vermont. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 3:33 PM EDT (19:33 UTC)
Expired
Aug 19, 2011, 4:15 PM EDT
In force
42 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Orange County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 111 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:36 PM EDTHAIL 0.25North Pomfret, VTPEA SIZE HAIL
Aug 19, 3:45 PM EDTTSTM WND DMG3 E East Barnard, VTHOWE HILL ROAD CLOSED DUE TO TREES AND POWERLINES DOWN
Aug 19, 3:45 PM EDTHAIL 0.751 Wnw East Barnard, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS51 KBTV 191933
SVRBTV
VTC017-027-192015-
/O.NEW.KBTV.SV.W.0089.110819T1933Z-110819T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
333 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTH CENTRAL ORANGE COUNTY IN CENTRAL VERMONT...

* UNTIL 415 PM EDT.

* AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR POMFRET...
  MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST HARTFORD...QUECHEE...WILDER...WHITE RIVER JUNCTION...
  NORWICH...THETFORD HILLS STATE PARK...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4357 7263 4381 7266 4388 7217 4380 7218
      4378 7220 4376 7220 4370 7230 4360 7233
      4358 7237 4356 7238
TIME...MOT...LOC 1934Z 270DEG 25KT 4370 7250

$$
2 follow-up statements
510 
WWUS51 KBTV 191956
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT FRI AUG 19 2011

VTC017-027-192015-
/O.CON.KBTV.SV.W.0089.000000T0000Z-110819T2015Z/
WINDSOR VT-ORANGE VT-
356 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL ORANGE AND EAST CENTRAL WINDSOR COUNTIES...

AT 348 PM EDT A SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR EXIT 1 I89...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORWICH...POMPANOOSUC...EAST THETFORD...NORTH THETFORD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4357 7263 4379 7262 4388 7217 4380 7218
      4378 7220 4376 7220 4370 7230 4360 7233
      4358 7237 4356 7238
TIME...MOT...LOC 1955Z 270DEG 25KT 4370 7230

$$
851 
WWUS51 KBTV 192012
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
412 PM EDT FRI AUG 19 2011

VTC017-027-192022-
/O.EXP.KBTV.SV.W.0089.000000T0000Z-110819T2015Z/
WINDSOR VT-ORANGE VT-
412 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND EAST
CENTRAL WINDSOR COUNTIES WILL EXPIRE AT 415 PM EDT...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4357 7263 4379 7262 4388 7217 4380 7218
      4378 7220 4376 7220 4370 7230 4360 7233
      4358 7237 4356 7238
TIME...MOT...LOC 2012Z 270DEG 25KT 4369 7232

$$

SLW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:24 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 19, 2:24 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
224 PM EDT FRI AUG 19 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AS AN UPPER LEVEL DISTURBANCE PUSHES EAST ACROSS OUR FORECAST AREA.
MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...
BEFORE A MORE WIDESPREAD RAIN EVENT ON SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 113 PM EDT FRIDAY...SHOWER AND THUNDERSTORM DEVELOPMENT HAS
INCREASED...MAINLY FROM CHAMPLAIN VALLEY EASTWARD IN REGION OF
MOST FAVORABLE INSTABILITY. HIGH CAPE LOW SHEAR ENVIRONMENT RESULTING
IN PULSE STORMS. HAVE INCLUDED SOME ENHANCED WORDING IN LATEST
UPDATE TO INCLUDE GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL WITH
THUNDERSTORMS FOR MUCH OF VERMONT. NO OTHER SIGNIFICANT CHANGES AT
THIS TIME...JUST SOME ADJUSTMENTS TO REFLECT LATEST CONDITIONS.

PREVIOUS DISCUSSION...
MAINLY DRY CONDITIONS ACROSS FORECAST AREA LATE THIS
MORNING...ALTHOUGH A COUPLE OF ISOLATED SHOWERS/STORMS HAVE POPPED
UP RECENTLY JUST SOUTH OF ESSEX COUNTY NY. MOST AREAS ENJOYING AT
LEAST PARTIAL SUNSHINE...AS EARLY MORNING FOG/HAZE HAS DISSIPATED
IN MOST LOCATIONS. WEAK BOUNDARY OVER EASTERN ADIRONDACKS COUPLED
WITH INSTABILITY WILL LIKELY RESULT IN DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS OVER EASTERN ADIRONDACKS AND/OR CHAMPLAIN
VALLEY OVER NEXT FEW HOURS AS ATMOSPHERE DESTABILIZES FURTHER.
EXPECT THIS ACTIVITY TO THEN MOVE SLOWLY EAST ACROSS PARTS OF
VERMONT THIS AFTERNOON. A COUPLE OF STORMS MAY CONTAIN SOME GUSTY
WINDS AND SMALL HAIL. MAX TEMP FORECASTS LOOKS TO BE ON TRACK WITH
HIGHS EXPECTED TO BE IN THE LOWER TO MID 80S.

EARLIER DISCUSSION...
UPPER LEVEL TROF AND ASSOCIATED SHORTWAVE WILL MOVE FROM WEST TO
EAST ACROSS OUR FORECAST AREA TODAY...AND WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL BE SOUTH AND EAST OF OUR FORECAST
AREA WHERE VORTICITY ADVECTION IS STRONGEST. MOISTURE WILL STREAM
NORTH FROM THE MID ATLANTIC REGION ALSO. SKIES WILL BE PARTLY TO
MOSTLY SUNNY ACROSS MOST OF THE AREA TODAY...AND HIGH TEMPERATURES
WILL AGAIN BE A GOOD FIVE DEGREES ABOVE NORMAL.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY/...
AS OF 515 AM EDT FRIDAY...UPPER TROF WILL CONTINUE TO PUSH EAST
OVERNIGHT AND CHANCE FOR SHOWERS AND THUNDERSTORMS WILL LESSEN
DURING THE OVERNIGHT HOURS. SATURDAY WILL BE SIMILAR TO
TODAY...THOUGH WITHOUT A SIGNIFICANT FORCING MECHANISM DO NOT
THINK WE WILL SEE TOO MUCH COVERAGE FOR THE SHOWERS SATURDAY
AFTERNOON. WITH A COUPLE WEAKER SHORTWAVES MOVING ACROSS THE AREA
WE CAN NOT RULE OUT A SHOWER. HIGH TEMPS WILL BE SIMILAR ON
SATURDAY TO TODAY...ABOUT 5 DEGREES ABOVE NORMAL. MORE
SIGNIFICANT CHANCE FOR SHOWERS WILL BE SUNDAY. A MORE ROBUST
UPPER LEVEL TROF WILL APPROACH THE AREA FROM THE WEST. A WEAK
SURFACE LOW WILL ALSO BE IN THE VICINITY OF OUR CWA. DEEP MID
LEVEL MOISTURE ASSOCIATED WITH THESE FEATURES...THEREFORE HAVE
GONE WITH A MORE WIDESPREAD SHOWER THREAT WITH LIKELY POPS
MENTIONED ACROSS MOST OF THE AREA. AMPLE CLOUD COVER WILL KEEP
TEMPERATURES CLOSER TO NORMAL ON SUNDAY. COLD FRONT APPROACHES
OUR WESTERN ZONES DURING THE AFTERNOON HOURS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 504 AM EDT FRIDAY...A COLD FRONT WILL MOVE THROUGH THE
REGION SUNDAY NIGHT BRINGING SHOWERS AND THUNDERSTORMS TO THE
REGION. COOLER AIR TO MOVE INTO THE REGION ON MONDAY...ALONG WITH
A CHANCE FOR SOME SHOWERS. A RIDGE OF HIGH PRESSURE WILL MOVE
INTO THE REGION MONDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE IS A
SLIGHT CHANCE FOR SOME SHOWERS ON TUESDAY...AS A COOL POOL OF AIR
ALOFT WILL PRODUCE SOME INSTABILITY ACROSS THE REGION...SO HAVE
GONE WITH SLIGHT CHANCE POPS FOR SHOWERS. WARMER AIR TO MOVE INTO
THE REGION WEDNESDAY NIGHT AND THURSDAY AHEAD OF A COLD FRONT
MOVING SOUTHEAST FROM CANADA AND THE WESTERN GREAT LAKES. HAVE
GONE WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS THURSDAY
AFTERNOON AHEAD OF THIS APPROACHING COLD FRONT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...MAINLY VFR CONDITIONS WILL PERSIST THROUGH
THE PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS HAVE FORMED AND
WILL CONTINUE INTO THE AFTERNOON AND EVENING FOR VERMONT. EXPECT
PERIODS OF MVFR CONDITIONS WITH INTERMITTENT SHOWERS AND
THUNDERSTORMS FOR BTV...MPV...AND RUT. NEW YORK TERMINALS WILL NOT
BE AFFECTED BY SHOWERS OR STORMS.

CONDITIONS GENERALLY IMPROVE INTO THE NOCTURNAL HOURS. HOWEVER...SLK AND MPV
WILL BE IMPACTED BY FOG/MIST BY 5Z...LIFR CONDITIONS ARE EXPECTED
UNTIL 12Z. BY 13Z THE SUN WILL HAVE BURNED OFF FOG/MIST AND
STRATUS. BTV AND RUT MAY SEE MVFR CONDITIONS DUE TO MIST SINCE
PRECIPITATION HAS OCCURRED AND CLEARING SKIES ARE EXPECTED.

SOUTHERLY WINDS 5 TO 10 KTS WILL BECOME MOSTLY CALM OVERNIGHT.
WINDS WILL SHIFT SOUTHWESTERLY ON SATURDAY WITH SPEEDS AROUND 5 TO
10 KTS...MSS MAY SEE SOME HIGHER WIND SPEEDS AROUND 10 TO 15 KTS
DUE TO LOCALIZED EFFECTS OF THE SAINT LAWRENCE VALLEY.

OUTLOOK 18Z SATURDAY THROUGH WEDNESDAY...
12Z SATURDAY THROUGH 06Z MONDAY...MAINLY VFR...WITH LOW CHANCES
FOR WIDELY SCATTERED MVFR SHOWERS AND THUNDERSTORMS AS SEVERAL
WEAK UPPER DISTURBANCES TRACK ACROSS THE REGION.

06Z MONDAY THROUGH TUESDAY...VFR WITH PERIODS OF MVFR/IFR ARE
EXPECTED AS LOW PRESSURE SYSTEM MOVES THROUGH THE REGION BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS.

WEDNESDAY WILL BE VFR WITH HIGH PRESSURE BUILDING ACROSS THE REGION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NEILES
NEAR TERM...RJS/NEILES
SHORT TERM...NEILES
LONG TERM...WGH
AVIATION...BOYD
Hazardous weather outlook, Aug 19, 9:59 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EDT FRI AUG 19 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-201400-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
959 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
ADIRONDACK MOUNTAINS IN NORTHERN NEW YORK BY EARLY THIS AFTERNOON.
THESE STORMS WILL MOVE EAST INTO THE CHAMPLAIN VALLEY AND PARTS OF
VERMONT THROUGH LATE THIS AFTERNOON. THE PRIMARY THREAT WILL BE CLOUD TO
GROUND LIGHTNING...BRIEF GUSTY WINDS...AND SMALL HAIL ASSOCIATED
WITH THE STRONGER STORMS. THIS ACTIVITY WILL DISSIPATE AROUND
SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 12:24 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1224 PM EDT FRI AUG 19 2011

NYZ034-035-VTZ009-011-191730-
EASTERN ESSEX NY-WESTERN ADDISON VT-WESTERN ESSEX NY-
WESTERN RUTLAND VT-
1224 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHWESTERN RUTLAND...
SOUTHEASTERN ESSEX AND SOUTHWESTERN ADDISON COUNTIES...

AT 1218 PM EDT...A STRONG THUNDERSTORM WAS NEAR PHAROAH MOUNTAIN...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHILSON...IRONVILLE...TICONDEROGA...CROWN POINT CENTER...LARRABEES
POINT...WEST BRIDPORT...SHOREHAM...BRIDPORT...WEST CORNWALL...
SHOREHAM CENTER...

LAT...LON 4372 7338 4379 7336 4380 7338 4379 7357
      4377 7368 4378 7374 4400 7377 4409 7317
      4368 7315
Special weather statement, Aug 19, 1:13 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
113 PM EDT FRI AUG 19 2011

NYZ035-VTZ008-009-011-012-018-019-191815-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN RUTLAND VT-WINDSOR VT-
113 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ADDISON...
NORTHERN RUTLAND...NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX AND
SOUTHWESTERN WASHINGTON COUNTIES...

AT 106 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WEST
ADDISON TO WEST CORNWALL TO CHIPMANS POINT TO 5 MILES NORTHEAST OF
BOLTON LANDING...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ADDISON...ORWELL...WALTHAM...BENSON...WEYBRIDGE...BROOKSVILLE...NEW
HAVEN...LEICESTER...NEW HAVEN MILLS...BRISTOL...HYDEVILLE...FAIR
HAVEN...

LAT...LON 4351 7325 4356 7326 4358 7330 4362 7332
      4362 7336 4358 7337 4357 7341 4364 7343
      4379 7336 4380 7344 4395 7336 4417 7349
      4412 7287 4397 7278 4393 7278 4391 7274
      4372 7284 4350 7314
Special weather statement, Aug 19, 2:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
256 PM EDT FRI AUG 19 2011

VTZ009>012-018-019-192000-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
256 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN
RUTLAND...SOUTH CENTRAL ORANGE...SOUTHEASTERN ADDISON AND WINDSOR
COUNTIES...

AT 248 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES EAST OF GOSHEN TO KILLINGTON TO DANBY FOUR CORNERS...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ROCHESTER...GAYSVILLE...WESTON...POMFRET...SIMONSVILLE...WEST
WOODSTOCK...EAST BETHEL...PROCTORSVILLE...AMSDEN...NORTH
SPRINGFIELD...POMPANOOSUC...UNION VILLAGE...

LAT...LON 4325 7281 4330 7284 4329 7299 4331 7315
      4369 7281 4390 7311 4386 7218 4376 7220
      4370 7230 4360 7233 4358 7237 4338 7241
      4336 7238 4330 7239 4323 7244 4322 7269

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:24 PM EDTSpecial Weather StatementBTVAddison66 min
Aug 19, 1:13 PM EDTSpecial Weather StatementBTVAddison, Rutland62 min
Aug 19, 1:32 PM EDTAreal Flood AdvisoryBTVOrange, Windsor77 min
Aug 19, 2:56 PM EDTSpecial Weather StatementBTVWindsor64 min
Aug 19, 4:24 PM EDTFlash Flood WarningBTVWindsor2 hr
Aug 19, 4:36 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange39 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.